My son is taking steroids for the past six months, and he is facing a lot of issues concerning the side effects of the medicines. Please have a look at the attached details of the problems faced by him till date. You had also told us that the medication he is taking would have side effects, but I would request you to please go through the entire message and, if possible, and do advise any alternative medicine which can reduce his side effects. Please help.
Welcome to icliniq.com.
Firstly, most of these side effects are attributed to steroids, which were going on in high doses for the initial few weeks. Now the dose is significantly reduced by his treating doctor to 6 mg only, so most of his side effects will gradually subside.
Next, regarding Methotrexate, chest pain may be attributed to Methotrexate, but other side effects are related to steroids. Now there are few things that can be done to reduce chest pain.
First, Methotrexate is given with Folvite (vitamin folic acid) on the next day of the Methotrexate dose to reduce its side effect. So he should discuss with the treating doctor if he is not receiving it. Next, he should take antacids like Pantoprazole or Rabeprazole before breakfast once daily. Also, even if the pain persists, then he can have syrup Sucral O two teaspoons two to three times a day for a few days.
He should avoid oily spicy hot meals, heavy meals. Have light dinner and have some walk after each meal.
The alternative is Azathioprine, but then he has to discuss a change of medications with the treating doctor. These medications are strong and have to be given after proper assessment and need monitoring by a doctor. So it is not advisable to change these after online advice.
I hope this helps.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
The treatment of choice for chronic urticaria is the first generation antihistamines at a maximal dose before restoring to corticosteroids or Cyclosporine ... Read fullPrednisolone is the only solution for my rectal bleeding. How long can I take it?
When I take Prednisolone, I am fine for maximum of three months and after that again it starts bleeding and also continues with Mesacol ... I also took Azathioprine (Aazoran) but those medicines cannot stop bleeding only ... Read fullTaking Azoran for myasthenia gravis. Will it cause any side effect?
.. here to help you. See, there are no definitive criteria to stop Azoran (Azathioprine). Usually, if thymus is removed and patient is asymptomatic then your doctor may taper and stop Azoran. However in case one gets a repeat episode then he would ne... Read full
Ask your health query to a doctor online?Ask a Cardiologist Now